Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 263, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 23, 2009, 1:45 PM CDT for Culberson County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2009, 1:45 PM CDT (18:45 UTC)
- Expired
- Jun 23, 2009, 2:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Culberson County, TX
The radar
The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:47 PM CDT, 58 minutes earlier.
Area forecast discussion, Jun 23, 12:47 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1247 PM CDT TUE JUN 23 2009 .DISCUSSION... 18Z AVIATION FORECAST DISCUSSION INCLUDED BELOW. && .AVIATION... VFR CONDITIONS WILL PREVAIL THIS AFTERNOON WITH SCATTERED CUMULUS CLOUDS DEVELOPING...BASES AROUND 6-7 KFT AGL. ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE HIGHER TERRAIN OF WEST TEXAS AND SOUTHEAST NEW MEXICO. AN ISOLATED SHOWER OR THUNDERSTORM IS ALSO NOT OUT OF THE REALM OF POSSIBILITY ACROSS THE NORTHERN PERMIAN BASIN. THE PROBABILITY THAT CONVECTION WILL IMPACT THE LOCAL TERMINALS IS VERY LOW...SO NO MENTION HAS BEEN INCLUDED WITH THIS TAF ISSUANCE. SOUTH TO SOUTHEAST WINDS OF 10 TO 15 KNOTS... WITH A FEW GUSTS AROUND 20 KNOTS WILL CONTINUE THROUGH EARLY THIS EVENING...BEFORE TAPERING TO 10 KNOTS OR LESS DURING THE EVENING AND OVERNIGHT HOURS. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 21
Hazardous weather outlook, Jun 23, 3:50 AM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 350 AM CDT TUE JUN 23 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-240900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 350 AM CDT TUE JUN 23 2009 /250 AM MDT TUE JUN 23 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS TODAY AND TONIGHT...MAINLY WEST OF A ARTESIA...TO CARLSBAD...TO CANDELARIA LINE. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...BRIEF GUSTY WINDS TO 55 MPH...SMALL HAIL...AND BRIEF...HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS CURRENTLY NOT ANTICIPATED THIS AFTERNOON OR EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
In the hours before
Special weather statement, Jun 23, 12:35 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1235 PM CDT TUE JUN 23 2009 NMZ027-231815- GUADALUPE MOUNTAINS OF EDDY COUNTY- 1135 AM MDT TUE JUN 23 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN EDDY COUNTY. AN INTENSIFYING THUNDERSTORM WAS LOCATED OVER QUEEN AT 1135 AM MDT. THE STORM WAS NEARLY STATIONARY. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN SOUTHWESTERN EDDY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. IN ADDITION...VERY HEAVY RAINFALL IS OCCURRING IN RESPONSE TO THE VERY SLOW STORM MOVEMENT. LOCALIZED AREAS OF FLOODING MAY BE OCCURRING. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION. 32
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:54 PM CDT | Flash Flood Warning | MAF | Culberson | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.